Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 30, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 6, 2020, 12:54 AM CST for Kemper County, Lauderdale County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 12:54 AM CST (06:54 UTC)
- Expired
- Feb 6, 2020, 4:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.5
The text
As transmitted.
691
WGUS54 KJAN 060654
FFWJAN
MSC069-075-061000-
/O.NEW.KJAN.FF.W.0030.200206T0654Z-200206T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1254 AM CST Thu Feb 6 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Kemper County in east central Mississippi...
Lauderdale County in east central Mississippi...
* Until 400 AM CST.
* At 1252 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Lauderdale, Meridian, Meridian Station, Marion, Zero, Blackwater,
Increase, Martin, Meehan, Toomsuba, Savoy, Kewanee, Nellieburg,
Daleville and Porterville.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3223 8843 3222 8891 3258 8892 3275 8837
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
191 follow-up statement
620 WGUS74 KJAN 060950 FFSJAN Flash Flood Statement National Weather Service Jackson MS 350 AM CST Thu Feb 6 2020 MSC069-075-061000- /O.EXP.KJAN.FF.W.0030.000000T0000Z-200206T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kemper MS-Lauderdale MS- 350 AM CST Thu Feb 6 2020 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN KEMPER AND LAUDERDALE COUNTIES WILL EXPIRE AT 400 AM CST... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3223 8843 3222 8891 3258 8892 3275 8837 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 11:51 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 5, 11:51 PM CST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1151 PM CST Wed Feb 5 2020 ...SEVERE WEATHER AND FLASH FLOODING REMAINS POSSIBLE THROUGH TONIGHT... .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Widespread storms & gusty winds are ongoing across central and eastern portions of the region along and out ahead of the frontal boundary. Behind the boundary, winds have shifted to the north- northwest. Winds are mainly from the south-southwest along and out ahead of the boundary. Flight categories have remained poor in most areas, especially in the wake of the front, near IFR ceilings, while to the east & south of the front are more closer to MVFR. Expect this front to pass through the overnight hours. Deteriorating flight categories will fall to LIFR ceilings, with drops to IFR visibilities/gusty winds in excess of 25-35mph, especially in any thunderstorm. Expect these light rain & flight categories to only slowly improve towards MVFR ceilings & improved visibilities after 06/17-20Z from northwest to southeast into Thursday. /DC/27/ && .DISCUSSION... The bulk of the severe weather has moved east of the region, but the Tornado Watch does remain in effect for portions of eastern Mississippi through midnight. Storms continue to move north and east across this region ahead of a boundary that is generally located from Columbus to Brookhaven/Mccomb. West of this, a much more stable airmass is in place as temperatures have dropped into the 40s and lower 50s with north winds and dewpoints in the 40s and lower 50s. East of this, temperatures remain in the 60s with dewpoints in the upper 60s and lower 70s with a south wind. While the threat for severe weather is low in the watch area, there are enough parameters in place to keep the Tornado Watch in place for now. 1000 J/kg of MLCape, 40-60kts of shear, 300-500 m2/s2 of helicity all bring just enough risk for any storm to tap into this and quickly become severe. In addition, another area of ascent should come through later tonight as the upper trough nears and moves across the region. As a moist airmass is in place across the eastern part of the region, characterized by 1.7 inch PW values per SPC mesoanalysis, and the best moisture transport is in this region, there could also be a risk for flash flooding. Will keep mention of both of these threats through the rest of the evening into the early overnight periods. The upper trough should swing through the region tomorrow morning into the afternoon, clearing the rain and storms out. Going forecast was in decent shape and only minor adjustments were needed. /28/ Prior discussion below: Prior relevant morning discussion through this afternoon-evening: An active weather day is on tap today & will bring severe weather & flash flooding potential across the region. Severe weather, including tornadoes & some possibly strong, is likely & some flash flooding is possible. Rest of today: This morning the mid-level ridge axis is centered over the Caribbean Islands, leading to a an influx of sufficient low- level southerly return flow of warmth & moisture. Surface analysis this morning indicates a surface low & baroclinic zone across the ArklaMiss Delta, ArkLaTex to mid-South & will only deepen through the afternoon, while cooler conditions exist in the wake of the boundary in the northwest Delta. The synoptic pattern consists of a longwave amplification with the spoke of energy & jet streak energy through southern Plains & northern Mexico. This will continue to swing out along the base of the trough & eject northeast across the ArkLaMiss region. In conjunction with low- level deepening & surface cyclogenesis, strong reflection in the low-level wind field response will occur. Morning sounding analysis shows near the high end or climatological maximum in low- level observed destabilization (i.e. LCH surface based CAPE ~2500 J/kg & JAN surface/mix-layer CAPE around 800-1000 J/kg). This juxtaposition of steep mid-level lapse rates & strong mid-deep layer shear (i.e. 6.5 deg C/km lapse rates @ 700-500mb & 40-70kts+ effective bulk shear @ 0-3km & 0-6km, respectively) continue to support higher end severe weather potential. This low-level feed of high Theta E is leading convection development across areas in south-central to western Louisiana is serving as the impetus for convective development. This will continue to spread to the east-northeast across the region, with hi-res CAM guidance indicative of storms along the northern gradient of the significant tornado parameter gradient (STP). Local HRRR guidance is definitely showing the potential for some 1500-2000+ J/kg surface based CAPE along & southeast of that frontal & baroclinic zone & storms potentially riding along & southeast of that boundary. SPC mesoanalysis & forecast indicate nearly 2-3 STP along the Natchez Trace Corridor & especially from near Winnsboro up towards Columbus & to the south. This area also has pressure falls of 3-6mb as the surface low deepens. Hi-res CAM guidance continues to paint area in this vicinity with the highest potential for tornadoes, including some possibly strong. Exact storm mode may be somewhat of a question, per some other local CAM guidance, but there will be some potential for higher-end severe weather. This environment is anomalously destabilized & sheared. In conjunction with SPC, introduced an "Enhanced" severe risk area from near Vicksburg to the Jackson Metro & to the northeast to including near Grenada to the Golden Triangle. For now, all modes of severe weather are possible. Due to the strong clockwise curving hodographs, tornadoes are likely & some possibly strong. Damaging winds up to 70mph & large hail of up to golf ball size are also possible. These will be reflected in the HWO/graphics. In addition, the flash flooding potential remains across the area as there will be high moisture in conjunction with a deepening synoptic jet, upper diffluence along the low & also any convective potential. In conjunction with anomalous deep layer moisture & very wet antecedent conditions, especially from any heavy rain this morning, will keep potential around. Due to that, rainfall of 1-3 inches, with locally higher amounts, is possible across the region. Local hi-res CAM guidance & HREF suite continues to support this. No flash flood watch is needed for now as this mesoscale driven & some details are not as clear. Kept the HWO/graphics the same as before. Lastly, due to a strong developing pressure gradient some gusts upward of 25-30mph can't be ruled out. Expect these winds to really ramp up into the afternoon as the surface low rapidly deepens & moves through the Delta. For now, winds don't seem to ramp up enough for a wind advisory or mention in the HWO/graphics. /DC/ Tonight into Thursday: Tonight: As the longwave trough digs into southern Texas & northern Mexico, this will continue strong ascent, low-level surface pressure response (i.e. rapid deepening & cyclogenesis with surface low around or less than 1000mb) & feedback in the broad scale deep layer jet streak response. The upper level jet will rapidly deepen to nearly 100-150kts @ 300-500mb. Expect the severe potential to continue shift to the east-northeast, but severe potential could remain near or a few hours after midnight, especially for eastern-southeast Mississippi, especially on the eastern half of the Highway 84 corridor & Interstate 59-Highway 45 corridors. All modes of severe weather, including tornadoes, damaging winds & large hail, remain possible as well, but higher end severe weather becomes less likely than earlier in the afternoon-evening. In addition, this low pressure will continue to feed high Theta E air (i.e. ~330-335K 850mb Theta E) over mainly for areas along & southeast of the Natchez Trace. This will coincide with increasing ascent aloft for areas along & to the southeast. Due to that, some flash flooding potential will remain into the overnight hours. As of now it is difficult to pin down exactly areas of best rainfall totals, but most hi-res CAM guidance indicate potential for some localized 1-3 inches, with localized higher amounts, especially including rainfall totals through this evening. For now, will keep the graphic/HWO going as is & no flash flood watch for now. Thursday: Expect rapid drop in deep layer moisture (i.e. PWs falling from around an inch & a half to a half inch) in the wake of the cold front as strong northwest flow aloft & broad scale subsidence move. This will help rain chances to quickly clear out from the northwest through the afternoon. The highest rain chances will be near daybreak southeast of the Natchez Trace & continue to drift off to the southeast through the day. Expect a blustery afternoon as cold advection will keep low clouds & much cooler than normal high temperatures. Temperatures will struggle to reach the upper 40s in the Delta while highs will still only peak in the mid-upper 50s in the Pine Belt, Interstate 59 corridor & east Mississippi. /DC/ Thursday night through next Wednesday: Going into Thursday night, some precip will linger as moisture wraps around the backside of the exiting trough. With the cooler airmass moving in at that time, temperatures will drop into the 30s with some spots dropping to freezing in the north-northeastern part of the CWA. There is a chance that some of the lingering light rainfall after midnight could transition into light snow/flurries between midnight and sunrise, before the precip exits off to the east. No impacts are expected from the snowfall should it occur though. A lot of this will depend on how far the temperatures will fall in the northeastern CWA before the precip moves out. The cloud cover could inhibit the fall of temperatures so that the precip just remains as light rainfall. We'll continue to watch this combination in future model runs. After the precip exits, Friday will be dry with seasonally normal temperatures as winds rotate out of the south again. Highs will be in the 50s areawide. By Saturday, a weak boundary swings around the base of an upper shortwave and triggers some light and scattered showers over our area. The global models vary on the strength of this boundary and the moisture availability so that some models do not show any rainfall over the area. At this time, it was decided to at least include some slight chances for rainfall. Again, we'll see how the models react with future runs. The weak boundary will dissipate by Sunday and will leave Sunday warm and dry with highs increasing into the mid to upper 60s. Rain chances will be on the increase again though going into Sunday night and Monday as an upper shortwave trough dives down out of the Upper Plains. An accompanying frontal boundary will move through the CWA on Monday. With the good warm air advection ahead of the boundary and plenty of Gulf moisture available, some convective storms will be possible. This could lead to some heavy rainfall and possibly flash flooding. As the boundary lingers over the area through Tuesday, this certainly elevates the concern for heavy rain and flooding. With so much uncertainty in the models in the nearer term though , we'll hold off on any mention of this in the HWO for now. Another rainy system looks to move through in the second half of next week, so it's likely we'll see some flooding at some point next week. Stay tuned for future updates concerning next week. /10/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 47 50 33 56 / 89 61 22 0 Meridian 52 56 34 56 / 88 82 37 0 Vicksburg 47 49 33 57 / 77 39 4 0 Hattiesburg 54 58 34 57 / 97 82 9 0 Natchez 47 49 33 58 / 83 39 1 0 Greenville 42 44 32 52 / 69 32 13 0 Greenwood 44 46 33 52 / 85 43 36 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Feb 5, 7:48 PM CST, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 748 PM CST Wed Feb 5 2020 ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-070200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Washington- 748 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ029>033-037>039-042>045-047>050-053>055-059>062-070200- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott- Claiborne-Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln- 748 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight The potential for a few severe storms capable of producing hail up to quarter size continues this evening along with a limited threat for locally heavy rainfall. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region this evening. LAZ016-023>026-MSZ026>028-035-036-040-041-070200- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Grenada-Carroll- Montgomery-Humphreys-Holmes-Issaquena-Sharkey- 748 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight The potential for a few severe storms capable of producing hail up to quarter size continues this evening (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ046-051-052-056>058-063>066-072>074-070200- Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 748 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight The potential for a few severe storms capable of producing damaging wind gusts up to 60 mph, hail up to quarter size, and a few tornadoes will continue overnight. The threat for locally heavy rainfall will continue as well, and could increase some late tonight as the next weather disturbance approaches. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Feb 6, 12:12 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1212 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TORNADO 1 WSW BASIC CITY 32.21N 88.79W
02/05/2020 CLARKE MS EMERGENCY MNGR
TREES WERE BLOWN DOWN AT DOLLAR LAKE.
ENTRANCE WAS BLOCKED.
&&
JCLocal storm report, Feb 6, 12:21 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1221 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TORNADO 1 ESE BAY SPRINGS 31.98N 89.27W
02/05/2020 JASPER MS EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN,
HOUSES DAMAGED ALONG CR 2339 JUST EAST OF
THE BAY SPRINGS CITY LIMITS.
&&
JCLocal storm report, Feb 6, 12:25 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1225 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TORNADO 2 NE ENTERPRISE 32.19N 88.80W
02/05/2020 CLARKE MS EMERGENCY MNGR
TREES WERE BLOWN DOWN ON CR 354.
&&
JCLocal storm report, Feb 6, 12:26 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1226 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TORNADO 1 W ENTERPRISE 32.17N 88.84W
02/05/2020 CLARKE MS EMERGENCY MNGR
TREES WERE BLOWN DOWN ON CR 360.
&&
JCLocal storm report, Feb 6, 12:28 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1228 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TORNADO 2 SSE VIMVILLE 32.30N 88.56W
02/05/2020 LAUDERDALE MS EMERGENCY MNGR
TREES WERE BLOWN DOWN IN SOUTHERN LAUDERDALE
COUNTY, INCLUDING AROUND WHYNOT, VIMVILLE,
CAUSEYVILLE AND CLARKEDALE.
&&
JCSpecial weather statement, Feb 6, 12:33 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
1233 AM CST Thu Feb 6 2020
MSZ072-073-060715-
Lamar MS-Marion MS-
1233 AM CST Thu Feb 6 2020
...A STRONG THUNDERSTORM WILL AFFECT MARION AND NORTHERN LAMAR
COUNTIES UNTIL 115 AM CST...
At 1233 AM CST, Meteorologists were tracking a strong thunderstorm
near Kokomo, moving northeast at 55 mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
Pickwick around 1240 AM CST.
Columbia around 1245 AM CST.
Improve around 1255 AM CST.
Sumrall around 105 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 500 AM CST for south central
and southeastern Mississippi.
LAT...LON 3113 8994 3113 9001 3117 9001 3118 9003
3123 9003 3144 8971 3143 8945 3135 8945
3135 8939 3129 8936 3107 8989 3108 8992
TIME...MOT...LOC 0633Z 238DEG 49KT 3115 8998
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:11 PM CST | Special Weather Statement | JAN | Webster | 34 min |
| Feb 5, 6:43 PM CST | Special Weather Statement | JAN | Holmes | 32 min |
| Feb 5, 9:02 PM CST | Special Weather Statement | JAN | Newton | 28 min |
| Feb 5, 9:30 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 45 min |
| Feb 5, 9:32 PM CST | Special Weather Statement | JAN | Lauderdale | 28 min |
| Feb 5, 9:41 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton | 31 min |
| Feb 5, 9:58 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 47 min |
| Feb 5, 10:33 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 42 min |
| Feb 5, 10:56 PM CST | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Smith | 55 min |
| Feb 5, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lamar, Lawrence, Marion | 39 min |
| Feb 5, 11:41 PM CST | Tornado Warning | JAN | Lauderdale | 34 min |
| Feb 6, 12:00 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 60 min |
| Feb 6, 12:33 AM CST | Special Weather Statement | JAN | Marion | 42 min |
| Feb 6, 12:47 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 58 min |
| Feb 6, 1:06 AM CST | Special Weather Statement | JAN | Jones | 39 min |
| Feb 6, 1:28 AM CST | Special Weather Statement | JAN | Copiah, Franklin | 47 min |
| Feb 6, 2:11 AM CST | Flash Flood Warning | JAN | Clarke | 78 min |
| Feb 6, 3:19 AM CST | Special Weather Statement | JAN | Lamar | 26 min |
| Feb 6, 3:28 AM CST | Special Weather Statement | JAN | Covington | 32 min |
| Feb 6, 3:47 AM CST | Special Weather Statement | JAN | Jones | 28 min |
| Feb 6, 3:57 AM CST | Special Weather Statement | JAN | Lamar | 33 min |
| Feb 6, 4:21 AM CST | Special Weather Statement | JAN | Jones | 24 min |
| Feb 6, 4:41 AM CST | Special Weather Statement | JAN | Forrest | 34 min |
| Feb 6, 4:43 AM CST | Special Weather Statement | JAN | Clarke | 32 min |
| Feb 6, 9:36 AM CST | River Flood Warning | JAN | Neshoba | 5 days |
| Feb 6, 9:36 AM CST | River Flood Warning | JAN | Leake | 21 days |
| Feb 6, 9:36 AM CST | River Flood Warning | JAN | Leake | 9 days |
| Feb 6, 9:36 AM CST | River Flood Warning | JAN | Leake | 21 days |
| Feb 6, 9:37 AM CST | River Flood Warning | JAN | Lawrence | 50 hr |
| Feb 6, 9:45 AM CST | River Flood Warning | JAN | Madison, Yazoo | 37 days |
| Feb 6, 10:10 AM CST | River Flood Warning | JAN | Jones | 4 days |
| Feb 6, 10:10 AM CST | River Flood Warning | JAN | Clarke | 8 days |
| Feb 6, 10:12 AM CST | River Flood Warning | JAN | Clay | 10 days |
| Feb 6, 10:12 AM CST | River Flood Warning | JAN | Noxubee | 25 hr |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.